Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Sep 23, 2021, 6:21 AM EDT for 5 counties in Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2021, 6:21 AM EDT (10:21 UTC)
- Expired
- Sep 23, 2021, 7:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Hail
- 0.00 in
- Wind
- 45
Counties Charles City County, VA, Essex County, VA, King and Queen County, VA, New Kent County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 114 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
850
WWUS81 KAKQ 231021
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
621 AM EDT Thu Sep 23 2021
VAZ075-076-082-083-518>522-231100-
Charles City VA-Western King and Queen VA-New Kent VA-Richmond VA-
Westmoreland VA-Eastern King William VA-Western Essex VA-
Eastern Essex VA-Eastern King and Queen VA-
621 AM EDT Thu Sep 23 2021
...Showers with embedded strong thunderstorms will impact portions
of central King and Queen, central Charles City, northwestern
Richmond, central New Kent, northwestern Westmoreland, southeastern
King William and Essex Counties through 700 AM EDT...
At 619 AM EDT, Doppler radar was tracking showers with embedded
strong thunderstorms along a line extending from near Leedstown to
near Saint Stephens Church to Providence Forge. Movement was north
to northeast at 20 to 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Millers Tavern, Leedstown and Loretto around 625 AM EDT.
Colonial Beach and Tappahannock around 640 AM EDT.
Champlain around 650 AM EDT.
West Point, Montross, King And Queen Court House, Newland and
Little Plymouth around 700 AM EDT.
Other locations impacted by these storms include Beazley, Hustle,
Potomac Beach, Elevon, Upright, Ino, Cohoke, Dragonville, Rose Garden
and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3826 7696 3823 7696 3820 7694 3816 7684
3817 7677 3758 7677 3731 7707 3768 7707
3772 7702 3772 7703 3775 7707 3797 7708
3797 7707 3800 7708 3816 7709 3814 7708
3818 7705 3824 7705 3827 7702 3828 7698
TIME...MOT...LOC 1019Z 212DEG 18KT 3817 7704 3786 7702 3744 7703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
$$
BROWNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Sep 23, 4:07 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 23, 4:07 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
407 AM EDT Thu Sep 23 2021
.SYNOPSIS...
A cold front will cross the piedmont and west of interstate 95
early this morning...reaching the mid-Atlantic coast by this
evening. Canadian high pressure builds bringing markedly cooler
and drier air into the region through the upcoming weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 350 AM EDT Thursday...
The latest analysis shows 1003mb sfc low pressure occluding over
Lake Erie, with the associated cold front extending S and
crossing into the western half of the local area as of 07z.
Forecast largely on track at this hour, as moist SSE llvl flow
has pushed pre-frontal PW values into the 1.90" to 2.10" range
across the I-95 corridor and points east. A prefrontal band of
showers in this axis of higher moisture has lifted from RIC
metro toward the Ches Bay early this morning. The front
itself has pushed across the piedmont...with temperatures
already tumbling into the 50s to low 60s under a clearing sky.
The front will continue to nudge across RIC metro in the pre-
dawn hours this morning, and will push east toward the nrn neck
and VA Peninsulas after sunrise, taking likely to categorical
PoPs with them. Rain should be all but over for piedmont by
sunrise, and for RIC metro by late morning to early aftn (18z)
at the latest.
SPC Marginal Convective Risk is over Hampton Roads and eastern
shore today, as the front pushes to the coast. Instability will
be modest, but with height falls and markedly cooler air
rushing in, some gusty winds in convection can obviously not be
ruled out. Additionally, will have to be wary of strong LLVL
shear, which is supportive of a non-zero spin-up tornado
threat. Will also need to watch Day 1 ERO over the coastal
Hampton Roads area and up the eastern shore. LLJ enhancement of
the convective line, in tandem with the moist PWs and a slowing
frontal zone as the parent low retrogrades over the eastern Grt
Lakes all portend to a threat for locally heavy rainfall over
the eastern shore. Have added potential for brief heavy
downpours in the digital DB for the coastal areas, and will
continue mention in the HWO. Rain ends by mid-aftn western
tidewater, then tapers off along the coast this evening into the
late night hours over the eastern shore east of Hwy 13. Highs
today in the low to mid 70s inland...75 to 80 along the coast
(though with falling temperatures near the coast in the aftn).
Additional total QPF now less than a tenth of an inch out in the
piedmont, tapering to ~0.5 - 1" RIC metro...to 0.50" to 1.00"
east of I-95 to the coast. Again must be noted that
significantly higher amounts possible, especially in potentially
training heavy showers and storms, with greatest concern today
for the VA Peninsulas and the lower MD eastern shore.
Markedly cooler and drier air will overspread the region as the
sfc cold front pushes off the coast. Will need to watch for some
wrap around clouds this evening along the coast, but otherwise
clear and cool inland, with bkn clouds along the coast as the
front lingers just offshore into Fri morning. Will therefore
maintain a low PoP for some leftover light rain or drizzle from
OXB-WAL-Va Beach through the late night hours. Post- frontal
CAA brings cool lows in the mid-upper 40s/nr 50 in the Piedmont
under clear sky. It will remain much warmer closer to the coast
due to clouds and better mixing, with lows generally 60-65F.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 350 AM EDT Thursday...
No major changes for the weekend, with a pleasant first weekend
of astronomical Fall after some lingering clouds/showers
(mainly E) early on Fri. Gradual clearing ill ensue through the
aftn along the coast, as the frontal zone pushes farther
offshore. For inland areas, mainly sunny with dewpoints in the
upper 40s to lower 50s. Highs will be a little cooler than avg,
generally in the mid 70s CWA- wide. Clear/cool Fri night as sfc
high pressure settles over the local area. Went on cool side of
guidance for most areas, lows in the again in the 40s to near
50 over the inland 2/3 of the CWA (low-mid 50s urban areas).
Near the coast lows will be 55-60F. Mostly sunny and pleasant
Sat with highs in the mid to upper 70s. A bit more in the way
of clouds behind a reinforcing (*dry) cold front on Sunday with
highs again in the 70s...near 80 SE coast.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 350 AM EDT Thursday...
Generally quiet weather is expected through the long term forecast
period. Surface high pressure builds across the local area
Sunday night through Monday leading to continued dry conditions
and mostly sunny skies. Highs on Sunday will range from the mid
to upper 70s and overnight lows will dip into the low to mid
50s inland and upper 50s to low 60s closer to the coast.
Temperatures moderate Monday and Tuesday as the flow turns
southerly with highs in the upper 70s to lower 80s and lows in
the mid to upper 50s. Another front approaches from the NW
Tuesday afternoon and crosses the area Tuesday night, but
precipitation chances still appears fairly limited with the
front at this time. High pressure returns for Wednesday.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
As of 200 AM EDT Thursday...
Occluded area of low pressure is over Lake Erie as of 06z, with
a cold front just west of KRIC and extending to the Florida
Panhandle. The wind is SSE 8-12kt locally just ahead of the
front early this morning. A pre-frontal band of showers has
developed with enhanced moisture axis just ahead of the crossing
frontal boundary. These SCT-Numerous showers had some embedded
thunder and VIS restrictions at KECG, and may have some of the
same for KORF within the next hour or so.
Showers in association with the front itself will cross the area
over the next 12-18 hours into Thursday evening. The cold front
will be slow to cross the region with the highest rain chance
at RIC through mid-morning. PHF/ORF/ECG have a brief lull before
showers push in from mid to late morning into Thursday evening,
and SBY primarily this afternoon and tonight. MVFR cigs are
expected to develop at all sites later this morning, with
occasional IFR/LIFR vsby possible in heavier rain showers. The
wind is expected to gradually shift from S to SW late this
morning into the afternoon, then shifting to WNW behind the
front this evening into early Friday morning.
Outlook: Some lingering low clouds and showers hang on near the
coast into early Friday morning, potentially keeping MVFR in the
picture a bit longer for ORF/ECG. Otherwise, drying out with
VFR conditions are expected to return no later than sunrise
Friday. VFR conds then persist over the weekend and through
Monday as high pressure builds into the area.
&&
.MARINE...
As of 400 AM EDT Thursday...
Cold front is approaching the coast from the west this morning. SSE
winds have increased. Winds are currently 20-25 kt with gusts up to
30 kt, mainly north of the NC/VA border. Seas are 5-7 ft, and
approaching 8 ft off the MD coast. Winds are expected to continue to
be SSE 15-20 kt with gusts around 30 kt until the front passes later
on today. Winds will likely decrease to below SCA criteria by early
this afternoon for the Chesapeake Bay and all tidal river, then by
this evening for Atlantic coastal waters as the front slowly moves
off the coast. Westerly winds 5-10 kt behind the cold front this
evening into early tonight. As the high pressure and cooler/drier
air moves into the region later on tonight, winds will become
northerly and increase to around 15 kt with a few gusts near 20 kt
early Friday morning. SCAs may need to be reissued for the
Chesapeake Bay for Friday morning as winds become NNW 15-20 kt. In
additions, SCAs may need to be extended for Atlantic coastal waters
if seas remain elevated into Friday.
Much quieter marine conditions for the weekend. High pressure will
be over the region through early next week. Light northerly winds on
Saturday 5-10 kt, then SW winds 5-15 kt Sunday and into next week.
Seas will diminish to 3-4 ft Saturday and 2-3 ft Sunday into next
week.
&&
.TIDES/COASTAL FLOODING...
As of 405 PM EDT Thursday...
Tidal anomalies have risen to ~1.2 ft above normal in the upper
Ches Bay/tidal Potomac due to increasing S-SE winds. With
persistent 15-25 kt S-SE winds ahead of an approaching cold
front. Tidal anomalies will steadily rise (to around 1.5 ft
above normal) in the mid/upper Bay through this morning. This
combined with high astronomical tides will likely result in
minor tidal flooding in some locations on the Bay side of the
MD Ern Shore (especially Cambridge and Bishop's Head in
Dorchester County, MD) and along the tidal Potomac. Have issued
a Coastal Flood Advisory this morning for Dorchester County as
well as Northumberland/Westmoreland along the tidal Potomac.
Have opted to continue a Coastal Flood Statement for the
Crisfield area, where water levels are forecast to crest near
or just below minor flood thresholds. Tidal flooding could
linger through high tide this aftn/evening, especially if the
FROPA slows as it approaches the coast as expected, making for a
longer duration of onshore winds. We wl likely need another
round of advisories later today for the upper bay if this trend
persists...will continue to monitor. Water levels should start
falling by late tonight, as northerly winds increase following
the FROPA. Not expecting much in the way of tidal flooding
issues in the Lower Bay (and on the Atlantic coast).
Lastly, have issued a Coastal Flood Advisory through 18z/2pm
today for areas on the north side of the Albemarle Sound
(including the Back Bay area of VA Beach). Steady rises in water
levels have been observed over the past several hours at gages
in Edenton, Elizabeth City, and srn portions of the City of
Virginia Beach. With decent S- SE winds expected to continue
through tonight, it appears that minor tidal flooding is likely
in these locations.
Will continue with a high rip risk today, although the greater
threat will be large breaking waves as opposed to rip currents
(but this warrants a Beach Hazards Statement nevertheless).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 9 AM EDT this morning for MDZ021.
NC...Coastal Flood Advisory until 2 PM EDT this afternoon for
NCZ015>017-030>032-102.
VA...Coastal Flood Advisory until 2 PM EDT this afternoon for
VAZ098.
Coastal Flood Advisory until 9 AM EDT this morning for VAZ075-
077.
MARINE...Small Craft Advisory until 5 AM EDT Friday for ANZ650-652-654-
656-658.
Small Craft Advisory until 5 PM EDT this afternoon for
ANZ635>637.
Small Craft Advisory until 8 PM EDT this evening for
ANZ630>634-638.
&&
SYNOPSIS...MAM
NEAR TERM...AJZ/LKB/MAM
SHORT TERM...LKB/MAM
LONG TERM...AJB/MAM
AVIATION...AJZ/MAM
MARINE...CP/ERI
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 23, 5:12 AM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 512 AM EDT Thu Sep 23 2021 MDZ025-VAZ099-100-240915- Maryland Beaches-Accomack-Northampton- 512 AM EDT Thu Sep 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Additionally, showers and embedded thunderstorms are expected across the outlook area late this morning into this evening ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Gusty winds are possible in thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-240915- Dorchester-Wicomico-Somerset- 512 AM EDT Thu Sep 23 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Additionally, showers and embedded thunderstorms are expected across the outlook area late this morning into this evening ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Gusty winds are possible in thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-240915- Inland Worcester- 512 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Today and tonight. Additionally, showers and embedded thunderstorms are expected across the outlook area late this morning into this evening ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Gusty winds are possible in thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-030>032-240915- Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- 512 AM EDT Thu Sep 23 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Showers and embedded thunderstorms are expected across the outlook area this morning into early this afternoon ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Additionally, gusty winds are possible in thunderstorms Thursday afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013-014-VAZ076-078-083>086-089-090-092-093-095>097-518>525-240915- Hertford-Gates-Richmond-Lancaster-New Kent-Gloucester-Middlesex- Mathews-Surry-James City-Southampton-Isle of Wight- Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern King William- Western King and Queen-Eastern King and Queen-Western Essex- Eastern Essex-York-Newport News-Hampton/Poquoson- 512 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and embedded thunderstorms are expected across the outlook area from mid morning through this afternoon ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Additionally, gusty winds are possible in thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-240915- Eastern Currituck-Virginia Beach- 512 AM EDT Thu Sep 23 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Beach Hazards Statement. Showers and embedded thunderstorms are expected across the outlook area from mid morning through this afternoon ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Additionally, gusty winds are possible in thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-077-240915- Westmoreland-Northumberland- 512 AM EDT Thu Sep 23 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Showers and embedded thunderstorms are expected across the outlook area from mid morning through this afternoon ahead of a passing strong cold front. Brief locally heavy rainfall could lead to localized flooding of urban and flood prone areas. Additionally, gusty winds are possible in thunderstorms this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012-VAZ064-079>082-087-088-511>517-240915- Northampton-Caroline-Brunswick-Dinwiddie-Prince George-Charles City- Greensville-Sussex-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William- 512 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Showers and gusty winds will accompany a cold front as it pushes across the outlook area this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-509-510-240915- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- 512 AM EDT Thu Sep 23 2021 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 23, 4:56 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
456 AM EDT Thu Sep 23 2021
VAZ064-081>083-511-512-514>518-230945-
Eastern Hanover VA-Charles City VA-New Kent VA-
Western King William VA-Western Hanover VA-Prince George VA-
Western Henrico (Including the City of Richmond) VA-
Eastern King William VA-Eastern Henrico VA-Caroline VA-
Eastern Chesterfield (Including Col. Heights) VA-
456 AM EDT Thu Sep 23 2021
...Showers and thunderstorms will impact portions of east central
Chesterfield, northwestern Charles City, northwestern Prince George,
New Kent, south central Caroline, Henrico, southeastern Hanover and
western King William Counties, the City of Richmond and the City of
Hopewell through 545 AM EDT...
At 455 AM EDT, Doppler radar was tracking gusty showers and embedded
thunderstorms along a line extending from near Glen Allen to 7 miles
southwest of Bottoms Bridge to near Prince George. Movement was
north at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Hopewell, New Kent, Ashland, Virginia Commonwealth
University, Tuckahoe, Talleysville, Highland Springs, Downtown
Richmond, Virginia Union University, Fort Lee, University Of
Richmond, Roxbury, Mechanicsville, Bon Air, Hanover, Prince George,
Tunstall, Manquin and Dawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3750 7688 3717 7732 3730 7736 3746 7746
3747 7751 3753 7753 3754 7756 3753 7759
3755 7760 3756 7765 3758 7762 3762 7765
3766 7765 3771 7763 3771 7761 3768 7756
3770 7752 3797 7730
TIME...MOT...LOC 0855Z 200DEG 36KT 3765 7743 3743 7727 3718 7727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
05Special weather statement, Sep 23, 6:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
621 AM EDT Thu Sep 23 2021
VAZ075-076-082-083-518>522-231100-
Charles City VA-Western King and Queen VA-New Kent VA-Richmond VA-
Westmoreland VA-Eastern King William VA-Western Essex VA-
Eastern Essex VA-Eastern King and Queen VA-
621 AM EDT Thu Sep 23 2021
...Showers with embedded strong thunderstorms will impact portions
of central King and Queen, central Charles City, northwestern
Richmond, central New Kent, northwestern Westmoreland, southeastern
King William and Essex Counties through 700 AM EDT...
At 619 AM EDT, Doppler radar was tracking showers with embedded
strong thunderstorms along a line extending from near Leedstown to
near Saint Stephens Church to Providence Forge. Movement was north
to northeast at 20 to 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Millers Tavern, Leedstown and Loretto around 625 AM EDT.
Colonial Beach and Tappahannock around 640 AM EDT.
Champlain around 650 AM EDT.
West Point, Montross, King And Queen Court House, Newland and
Little Plymouth around 700 AM EDT.
Other locations impacted by these storms include Beazley, Hustle,
Potomac Beach, Elevon, Upright, Ino, Cohoke, Dragonville, Rose Garden
and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3826 7696 3823 7696 3820 7694 3816 7684
3817 7677 3758 7677 3731 7707 3768 7707
3772 7702 3772 7703 3775 7707 3797 7708
3797 7707 3800 7708 3816 7709 3814 7708
3818 7705 3824 7705 3827 7702 3828 7698
TIME...MOT...LOC 1019Z 212DEG 18KT 3817 7704 3786 7702 3744 7703
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
BROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:03 AM EDT | Special Weather Statement | AKQ | Caroline, Hanover, King William | 27 min |
| Sep 23, 4:56 AM EDT | Special Weather Statement | AKQ | Henrico, King William, New Kent, City of Hopewell, City of Richmond | 49 min |
| Sep 23, 5:00 AM EDT | Coastal Flood Statement | AKQ | Accomack, Lancaster, Middlesex, Northampton | 11 hr |
| Sep 23, 5:42 AM EDT | Areal Flood Advisory | AKQ | Chesterfield, Hanover, Henrico, King William, Prince George, City of Colonial Heights and 2 more | 3 hr |
| Sep 23, 6:45 AM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 45 min |
| Sep 23, 7:02 AM EDT | Special Marine Warning | AKQ | 88 min | |
| Sep 23, 7:29 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk, City of Poquoson | 46 min |
| Sep 23, 7:32 AM EDT | Special Marine Warning | AKQ | 73 min | |
| Sep 23, 8:42 AM EDT | Special Marine Warning | AKQ | 63 min | |
| Sep 23, 9:40 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Sep 23, 1:43 PM EDT | Areal Flood Advisory | AKQ | Gloucester, Isle of Wight, York, City of Newport News | 2 hr |
| Sep 23, 2:25 PM EDT | Coastal Flood Warning | AKQ | Northumberland | 6 hr |
| Sep 23, 9:04 AM EDT | Special Weather Statement | AKQ | Dorchester | 41 min |
| Sep 23, 9:23 AM EDT | Areal Flood Advisory | AKQ | Dorchester | 3 hr |
| Sep 23, 9:52 AM EDT | Special Weather Statement | AKQ | Dorchester | 53 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.